# SDR CA961230011

- Difficulty date: December 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gear
- Part number: 311169301
- Condition: Loss Of Teeth
- Location: Accessory Drive
- Part time: 21,293 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN) THE OPERATOR REPORTED THE ENGINE SHUTDOWN (UNCOMMANDED) DURING FLIGHT. THE ENGINE WAS REMOVED FROM SERVICE AND SENT FOR OVERHAUL. ENGINE DISASSEMBLY REVEALED THE INFLIGHT SHUTDOWN WAS CAUSED BY A LOSS OF DRIVE TO THE FUEL PUMP, WHICH RESULTED IN LOSS OF FUEL AND OIL PRESSURE, SHUTTING THE ENGINE DOWN. THE LOSS OF DRIVE TO THE FUEL PUMP WAS CAUSED BY THE FAILURE OF THE GEAR TEETH ON THE MAIN ACCESSORY DRIVE GEAR AND THE MATING TEETH OF THE FUEL PUMP DRIVE GEAR.
